Alert archive / New York / Special Weather Statements in 2011

Special Weather Statement, NWS Buffalo, NY

August 19, 2011Ontario County, New York

NWS Buffalo, NY issued this special weather statement at Aug 19, 2011, 5:55 PM EDT for Ontario County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2011, 5:55 PM EDT (21:55 UTC)
Expired
Aug 19, 2011, 7:00 PM EDT
In force
65 min
Issued by
NWS Buffalo, NY

County Ontario County, NY

The radar

The Binghamton radar (KBGM), 125 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2011-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 551 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2011-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
551 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

492 
WWUS81 KBUF 192155
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
555 PM EDT FRI AUG 19 2011

NYZ014-192300-
ONTARIO NY-
555 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORM MOVING ACROSS CENTRAL ONTARIO COUNTY...

* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM
  WAS LOCATED NEAR CANANDAIGUA...AND MOVING SOUTHEAST AT JUST 10 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4288 7700 4277 7730 4291 7745 4296 7725

$$

RSH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 19, 3:30 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 19, 3:30 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
330 PM EDT FRI AUG 19 2011

.SYNOPSIS...
WEAK HIGH PRESSURE WILL MOVE FROM THE LOWER GREAT LAKES REGION INTO
PENNSYLVANIA SATURDAY.  A COLD FRONT WILL THEN DROP INTO THE REGION
SATURDAY NIGHT AND MOVE THROUGH WESTERN AND CENTRAL NEW YORK ON
SUNDAY.  HIGH PRESSURE WILL RETURN EARLY NEXT WEEK WITH GENERALLY
DRY WEATHER THROUGH WEDNESDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
WEAK HIGH PRESSURE IS OVER THE LOWER GREAT LAKES REGION WITH A WEAK
TROUGH OVER NY...THE LATTER OF WHICH IS ASSOCIATED WITH A WEAK UPPER
LEVEL TROUGH.  TWO SHORTWAVES ARE MOVING EASTWARD ACROSS THE
REGION...ONE IS OVER THE FINGER LAKES REGION...WHILE ANOTHER IS
MOVING INTO WESTERN NY THIS AFTERNOON.

FROM A MESOSCALE PERSPECTIVE...SEVERAL LAKE BREEZE BOUNDARIES WILL
CONTINUE TO PRODUCE LOCAL AREAS OF WEAK LOW LEVEL CONVERGENT FLOW.
SATELLITE INDICATIONS...LOWERING CAPE PER RUC ANALYSIS...AND LOWER
DEWPOINTS...AT LEAST IN WESTERN NY...LEAD TO A LOWER THREAT FOR
CONTINUED OR RENEWED CONVECTIVE DEVELOPMENT LATE THIS AFTERNOON IN
THE WEST DESPITE THE SHORTWAVE...WHILE EXISTING STORMS OVER THE
SOUTHERN TIER AND WESTERN FINGER LAKES REGION WILL CONTINUE TO
SLOWLY WORK THEIR WAY OUT OF THE REGION LATE THIS AFTERNOON.

FOR TONIGHT...NO WEATHER IS EXPECTED ONCE ANY LEFTOVER CONVECTION
DIES OUT AS HIGH PRESSURE INCHES CLOSER TO THE STATE.  PATCHY VALLEY
FOG HOWEVER SHOULD ONCE AGAIN FORM IN TYPICAL SOUTHERN TIER
LOCATIONS.

FOR SATURDAY...A NICE DAY IS EXPECTED UNDER WEAK HIGH PRESSURE WITH
MUCH LESS INSTABILITY WHEN COMPARED TO THE END OF THIS WEEK.  THIS
SHOULD KEEP WESTERN AND CENTRAL NY DRY.  MID LEVEL CLOUDS AND
SLIGHTLY LOWER DEWPOINTS NEAR THE SURFACE SHOULD PREVENT ANY
CONVECTIVE DEVELOPMENT.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
ON THE SYNOPTIC SCALE...THIS PERIOD WILL FEATURE A SHARP UPPER
TROUGH DIGGING SOUTHEAST ACROSS EASTERN CANADA AND THE NORTHEASTERN
STATES. IN ADVANCE OF THIS TROUGH...A SURFACE LOW WILL DEVELOP
ACROSS THE OHIO VALLEY SATURDAY NIGHT...BEFORE LIFTING ACROSS THE
LOWER GREAT LAKES AND SAINT LAWRENCE VALLEY SUNDAY AND SUNDAY NIGHT.
THIS FEATURE WILL SWING A FAIRLY STRONG COLD FRONT THROUGH THE AREA
SUNDAY...WITH COOLER AND DRIER AIR THEN FOLLOWING FOR THE BALANCE OF
THE PERIOD.

LOOKING A LITTLE MORE CLOSELY AT THE FORECAST DETAILS...SATURDAY
NIGHT SHOULD START OUT MAINLY DRY...WITH ANY INITIAL WARM
ADVECTION-DRIVEN CONVECTION ASSOCIATED WITH THE DEVELOPING LOW
LIKELY REMAINING A LITTLE TO OUR NORTH AND WEST...POSSIBLY SKIRTING
THE SAINT LAWRENCE VALLEY EARLY ON. CONVECTIVE CHANCES WILL THEN BE
ON A GRADUAL INCREASE AS THE NIGHT PROGRESSES AND THE AFOREMENTIONED
SURFACE LOW DEVELOPS TO OUR SOUTH AND WEST. THE 12Z SHORT TERM
GUIDANCE REMAINS A BIT AT ODDS AS TO HOW FAST PRECIP DEVELOPS INTO
THE CWA...WITH THE NAM KEEPING THE BULK OF ANY CONVECTION TO OUR
NORTH AND WEST THROUGH 12Z SUNDAY...THE GFS MUCH MORE AGGRESSIVE AT
SPREADING AN INITIAL SWATH OF PREFRONTAL SHOWERS/STORMS INTO THE
AREA...AND THE 12Z ECMWF LYING SOMEWHERE IN THE MIDDLE. GIVEN THE
MODEL DISCREPANCIES...AT THIS POINT FEEL IT BEST TO JUST INDICATE A
GRADUAL INCREASE TO CHANCE RANGE POPS WITH TIME...WITH THE HIGHEST
VALUES RESERVED FOR OUR NORTHWESTERN PERIPHERY LATER IN THE NIGHT.

THE HIGHEST PROBABILITIES FOR SHOWERS AND STORMS STILL LOOKS TO COME
ON SUNDAY...WHEN THE COLD FRONT WILL PASS THROUGH OUR AREA IN TANDEM
WITH A SWATH OF FAIRLY MOIST/UNSTABLE AIR AS PWAT VALUES CLIMB INTO
THE 1.50-1.75 INCH RANGE...AND SBCAPES RISE TO BETWEEN 500-1000
J/KG. WITH LOW LEVEL CONVERGENCE/LIFT ALONG THE FRONT LOOKING TO BE
FAIRLY IMPRESSIVE...AND ADDITIONAL UPPER SUPPORT COMING IN THE FORM
OF HEIGHT FALLS AND A BROADLY DIFFLUENT FLOW ALOFT...IT NOW APPEARS
THAT A PERIOD OF SHOWERS AND THUNDERSTORMS APPEARS FAIRLY LIKELY
SUNDAY...BEGINNING IN THE MORNING IN THE WEST...THEN REACHING OUR
EASTERN ZONES BY EARLY AFTERNOON. HAVE THEREFORE RAISED POPS INTO
THE LOW LIKELY RANGE FOR SUNDAY. AT THIS POINT...QPF CONSENSUS FROM
THE MODELS AND HPC SUGGESTS THE POTENTIAL FOR BASIN-WIDE AVERAGE
RAINFALL AMOUNTS OF AROUND A HALF INCH...THOUGH LOCALIZED HIGHER
AMOUNTS WILL BE POSSIBLE WITHIN ANY STRONGER CONVECTION.

DURING SUNDAY NIGHT...THE SURFACE LOW WILL LIFT OUT FROM THE SAINT
LAWRENCE VALLEY INTO CENTRAL QUEBEC...WITH ITS TRAILING COLD FRONT
PUSHING FROM CENTRAL NEW YORK TO THE NEW ENGLAND COAST. OUR EASTERN
ZONES WILL STILL LIKELY SEE SOME CONVECTION ONGOING ALONG/NEAR THE
DEPARTING FRONT EARLY IN THE EVENING...WITH STRONG DRY SLOTTING
BEHIND THE FRONT OTHERWISE LEADING TO DIMINISHING SHOWER CHANCES
FROM WEST TO EAST DURING THE NIGHT.

ON MONDAY...OUR AREA WILL BE FIRMLY UNDER THE INFLUENCE OF THE UPPER
TROUGH/COOL POOL ALOFT...WITH A FAIRLY STRONG EMBEDDED SHORTWAVE
TROUGH PROGGED TO PASS ACROSS THE AREA. AT THE LOW LEVELS...A COOL
CYCLONIC FLOW WILL PERSIST THROUGH THE MORNING...BEFORE GRADUALLY
TRENDING MORE ANTICYCLONIC DURING THE AFTERNOON AS LOW LEVEL RIDGING
BUILDS NORTHEAST FROM THE OHIO VALLEY. OVERALL PATTERN RECOGNITION
WOULD SUGGEST AT LEAST A LOW CHANCE OF SOME SHOWERS GIVEN THE DEEP
COOL CYCLONIC FLOW...AND THE 12Z NAM/ECMWF BOTH REFLECT THIS BY
PAINTING SOME FAIRLY WIDESPREAD LIGHT QPF ACROSS THE AREA...WHILE
THE 12Z GFS ALSO DOES THIS...ALBEIT TO A LESSER AREAL EXTENT. WITH
ALL OF THIS IN MIND...HAVE OPTED TO REINSERT SOME LOW CHANCE POPS
FOR MONDAY...WITH A PARTLY SUNNY AND COOLER DAY EXPECTED OUTSIDE OF
ANY SHOWER CHANCES...WHICH SHOULD END FAIRLY QUICKLY WITH THE LOSS
OF HEATING AND INCREASING RIDGING MONDAY NIGHT.

WITH REGARD TO TEMPS AND HUMIDITY LEVELS...THESE WILL START OFF A
BIT ABOVE NORMAL IN ADVANCE OF SUNDAY'S LOW PRESSURE SYSTEM...THEN
WILL FALL TO A BIT BELOW NORMAL FOLLOWING THE PASSAGE OF THE COLD
FRONT SUNDAY AFTERNOON AND EVENING. IN FACT...850 MB TEMPS LOOK TO
FALL BACK TO +8C TO +10C BY MONDAY...WHICH WILL BE SUPPORTIVE OF
HIGHS ONLY IN THE LOWER HALF OF THE 70S.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE FIRST HALF OF THIS PERIOD WILL FEATURE FAIR DRY WEATHER AND
REBOUNDING TEMPERATURES AS SURFACE-BASED RIDGING CENTERED ALONG
THE SPINE OF THE APPALACHIANS SLOWLY DRIFTS EAST TO THE ATLANTIC
COAST AND THEN OFFSHORE...AND HEIGHTS ALOFT REBOUND NOTICEABLY IN
ADVANCE OF THE NEXT UPPER TROUGH DROPPING SOUTHEAST FROM CENTRAL
CANADA. WITH 850 MB TEMPS CLIMBING BACK TO THE +14C TO +16C RANGE BY
WEDNESDAY...OUR AREA SHOULD SEE HIGHS RETURNING TO THE LOWER TO MID
80S BY MIDWEEK...WHILE HUMIDITY LEVELS REMAIN COMFORTABLE TO
TOLERABLE.

THEN DURING WEDNESDAY NIGHT AND THURSDAY...THE AFOREMENTIONED SECOND
UPPER TROUGH WILL DIG SOUTHEAST ACROSS THE GREAT LAKES AND
NORTHEAST. COUPLED WITH AN ASSOCIATED COOL FRONTAL PASSAGE AT THE
LOW LEVELS...THIS WILL RESULT IN THE RETURN OF CONVECTIVE CHANCES
FOR BOTH WEDNESDAY NIGHT/THURSDAY...WHICH WILL BE COVERED WITH
CHANCE POPS AT THIS TIME.

FOLLOWING THE PASSAGE OF THIS SYSTEM...HIGH PRESSURE AND
DRIER/COOLER AIR WILL BUILD EAST ACROSS THE GREAT LAKES THURSDAY
NIGHT AND FRIDAY...BRINGING A RETURN TO FAIRLY PLEASANT CONDITIONS
FOR THE END OF THE WORK WEEK.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
VFR CONDITIONS ARE EXPECTED THROUGH EARLY AFTERNOON BUT WITH
CONVECTION CONTINUING ALONG THE SOUTHERN TIER AND ALONG A LAKE
BREEZE OVER THE NORTHTOWNS...INCLUDING KBUF. BRIEF MVFR CONDITIONS
POSSIBLE WITH ANY TSRA.

ONCE ANY CONVECTION DISSIPATES TOWARD THIS EVENING...VFR
CONDITIONS WILL THEN PERSIST THROUGH THE NIGHT AND INTO
SATURDAY...THE LONE EXCEPTION BEING AT KJHW WHERE IFR CONDITIONS
IN NOCTURNAL FOG MAY AGAIN DEVELOP. VFR CONDITIONS EXPECTED ON
SATURDAY ALBEIT WITH A MID LEVEL CLOUD DECK AT TIMES.

OUTLOOK...
SUNDAY...VFR/MVFR WITH A CHANCE OF SHOWERS/TSTMS.
MONDAY THROUGH WEDNESDAY...MAINLY VFR.

&&

.MARINE...
A GENERALLY WEAK PRESSURE GRADIENT WILL REMAIN IN PLACE ACROSS THE
LOWER GREAT LAKES THROUGH SATURDAY.  A COLD FRONT WILL THEN CROSS
THE REGION LATER SATURDAY NIGHT OR SUNDAY.  WINDS MAY PICK UP ON
SUNDAY ALONG WITH OR BEHIND THE FRONTAL BOUNDARY...BUT FOR NOW WILL
KEEP WINDS BELOW SCA CONDITIONS WITH LOW CONFIDENCE ON STRONGER
WINDS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...ZAFF
NEAR TERM...ZAFF
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...ZAFF
MARINE...ZAFF
Hazardous weather outlook, Aug 19, 4:19 AM EDT, 13 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
419 AM EDT FRI AUG 19 2011

NYZ001>008-010>014-019>021-085-200830-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
419 AM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-200830-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
419 AM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Aug 19, 2:20 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
220 PM EDT FRI AUG 19 2011

NYZ012>014-191915-
LIVINGSTON NY-ONTARIO NY-WYOMING NY-
220 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING TORRENTIAL DOWNPOURS AND FREQUENT
LIGHTNING.  EXPECT RAPIDLY CHANGING CONDITIONS WITH REDUCED
VISIBILITY AND PONDING ON ROADWAYS, SO USE EXTRA CARE WHEN DRIVING
THROUGH THESE STORMS.  THIS STORM WAS LOCATED NEAR MOUNT MORRIS...
AND MOVING EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  GENESEO...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4284 7759 4261 7760 4262 7803 4280 7804

JM
Special weather statement, Aug 19, 3:50 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
350 PM EDT FRI AUG 19 2011

NYZ020-021-192045-
ALLEGANY NY-CATTARAUGUS NY-
350 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORM OVER SOUTHEAST ALLEGANY COUNTY...

* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL.  THIS STORM
  WAS LOCATED OVER SOUTHWESTERN ALLEGANY COUNTY...AND MOVING
  SOUTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS. THE STORM WILL AFFECT SITES CLOSE TO LITTLE
GENESEE AND CERES.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. PREVIOUS
STORMS WITH SIMILAR CHARACTERISTICS PRODUCED OVER AN INCH OF RAIN IN
LESS AN HOURS TIME.

LAT...LON 4200 7838 4216 7835 4216 7802 4199 7793

RSH
Special weather statement, Aug 19, 3:51 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
351 PM EDT FRI AUG 19 2011

NYZ020-021-192045-
ALLEGANY NY-CATTARAUGUS NY-
351 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORM OVER SOUTHWEST ALLEGANY COUNTY...

* AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL.  THIS STORM
  WAS LOCATED OVER SOUTHWESTERN ALLEGANY COUNTY...AND MOVING
  SOUTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS. THE STORM WILL AFFECT SITES CLOSE TO LITTLE
GENESEE AND CERES.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. PREVIOUS
STORMS WITH SIMILAR CHARACTERISTICS PRODUCED OVER AN INCH OF RAIN IN
LESS AN HOURS TIME.

LAT...LON 4200 7838 4216 7835 4216 7802 4199 7793

RSH
Local storm report, Aug 19, 4:38 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
438 PM EDT FRI AUG 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     HAIL             1 NW PERRY              42.73N  78.02W
08/19/2011  M0.75 INCH       WYOMING            NY   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED DIME-SIZED HAIL COVERING THE
            GROUND.

&&

EVENT NUMBER BUF1100210

JAM
Special weather statement, Aug 19, 5:55 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
555 PM EDT FRI AUG 19 2011

NYZ014-192300-
ONTARIO NY-
555 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORM MOVING ACROSS CENTRAL ONTARIO COUNTY...

* AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL. THIS STORM
  WAS LOCATED NEAR CANANDAIGUA...AND MOVING SOUTHEAST AT JUST 10 MPH.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

LAT...LON 4288 7700 4277 7730 4291 7745 4296 7725

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 12:13 AM EDTSpecial Weather StatementBUFCattaraugus62 min
Aug 19, 12:59 AM EDTSpecial Weather StatementBUFCattaraugus61 min
Aug 19, 12:08 PM EDTAreal Flood AdvisoryBUFAllegany3 hr
Aug 19, 12:10 PM EDTSevere Thunderstorm WarningBUFAllegany65 min
Aug 19, 12:39 PM EDTFlash Flood WarningBUFAllegany110 min
Aug 19, 1:15 PM EDTSevere Thunderstorm WarningBUFWyoming45 min
Aug 19, 2:20 PM EDTSpecial Weather StatementBUFLivingston55 min
Aug 19, 3:50 PM EDTSpecial Weather StatementBUFAllegany55 min
Aug 19, 3:51 PM EDTSpecial Weather StatementBUFAllegany54 min
Aug 19, 4:06 PM EDTAreal Flood AdvisoryBUFAllegany119 min
Aug 19, 6:23 PM EDTAreal Flood AdvisoryBUFLivingston, Ontario97 min

Nearby

Special Weather Statements in New York, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.